Alert archive / Alaska / High Wind Warnings in 2008

High Wind Warning 15, NWS Anchorage, AK

April 26, 2008

NWS Anchorage, AK issued this high wind warning at Apr 26, 2008, 9:27 AM AKDT. It took effect at Apr 26, 2008, 2:27 PM AKDT. It was in force for 23 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 26, 2008, 9:27 AM AKDT (17:27 UTC)
In effect from
Apr 26, 2008, 2:27 PM AKDT
Expired
Apr 27, 2008, 1:23 PM AKDT
In force
23 hr
Issued by
NWS Anchorage, AK

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWAK72 PAFC 262227
NPWALU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
227 PM ADT SAT APR 26 2008


AKZ181-271600-
/X.NEW.PAFC.HW.W.0015.080426T2227Z-080427T1600Z/
ALASKA PENINSULA-
INCLUDING THE CITIES OF...COLD BAY...SAND POINT
227 PM ADT SAT APR 26 2008

...HIGH WIND WARNING IN EFFECT UNTIL 8 AM ADT SUNDAY FOR CHANNELED
TERRAIN...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 8 AM ADT SUNDAY.

LOW PRESSURE OVER THE GULF OF ALASKA WILL BRING DANGEROUS WINDS
TO PORTIONS OF THE ALASKA PENINSULA THROUGH EARLY SUNDAY MORNING.
NORTHWEST WIND 40 TO 80 MPH IS EXPECTED THROUGH CHANNELED TERRAIN.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD
BE BLOWN AROUND OR DAMAGED BY THE WIND.

$$
2 follow-up statements
000 
WWAK72 PAFC 271238
NPWALU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
438 AM ADT SUN APR 27 2008

AKZ181-280000-
/X.EXT.PAFC.HW.W.0015.000000T0000Z-080428T0000Z/
ALASKA PENINSULA-
INCLUDING THE CITIES OF...COLD BAY...SAND POINT
438 AM ADT SUN APR 27 2008

...HIGH WIND WARNING NOW IN EFFECT UNTIL 4 PM ADT THIS
AFTERNOON FOR CHANNELED TERRAIN...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 4 PM ADT THIS
AFTERNOON FOR CHANNELED TERRAIN. 

LOW PRESSURE OVER THE GULF OF ALASKA WILL BRING DANGEROUS WINDS
TO PORTIONS OF THE ALASKA PENINSULA THROUGH THIS AFTERNOON. NORTHWEST 
WINDS GUSTING TO 75 MPH CAN BE EXPECTED THROUGH CHANNELED
TERRAIN.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD
BE BLOWN AROUND OR DAMAGED BY THE WIND.

$$
000 
WWAK72 PAFC 272123
NPWALU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
123 PM ADT SUN APR 27 2008


AKZ181-272230-
/X.CAN.PAFC.HW.W.0015.000000T0000Z-080428T0000Z/
ALASKA PENINSULA-
INCLUDING THE CITIES OF...COLD BAY...SAND POINT
123 PM ADT SUN APR 27 2008

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS CANCELLED THE HIGH
WIND WARNING.

WINDS HAVE DIMINISHED BELOW HIGH WIND WARNING LEVELS ACROSS THE
AREA. STRONG NORTHWEST WIND WILL CONTINUE THIS WITH GUSTS TO 60
MPH THROUGH CHANNELED TERRAIN.


$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Anchorage, AK wrote its last area forecast discussion before this high wind warning went out at Apr 26, 9:00 AM AKDT, 27 minutes earlier.

Area forecast discussion, Apr 26, 9:00 AM AKDT, 27 minutes before
AREA FORECAST DISCUSSION
SOUTHCENTRAL AND SOUTHWEST ALASKA
200 PM ADT SAT APR 26 2008

.MODEL DISCUSSION...MODELS IN REASONABLE AGREEMENT THROUGH ABOUT 60
HOURS. THERE IS SOME DISAGREEMENT WITH THE GULF LOW EVEN BEFORE THAT
TIME BUT IT WILL HAVE MINIMAL IMPACT ON THE FORECASTS. THE WEAK LOW
MOVING THROUGH THE BERING SEA ALSO IS A SUBJECT OF DISAGREEMENT BUT
IT IS VERY WEAK AND WILL ONLY HAVE MINIMAL IMPACT ON THE BERING SEA
AND PRIBILOF FORECASTS. THE GFS HAS THE PREFERRED SOLUTION ON THIS
FEATURE. OVERALL PREFER THE GFS DUE TO ITS RECENT PERFORMANCE AND
STABILITY.

.ANALYSIS AND UPPER LEVELS...COLD FRONT THAT CAUSED THE HEAVY SNOW IN
SOUTH CENTRAL ALASKA YESTERDAY IS NOW BEING PUSHED BACK WESTWARD AS A
WARM FRONT AS A LOW IN THE GULF STRENGTHENS AND TURNS THE FLOW
EASTERLY. THE UPPER LEVEL TROUGH IN ADVANCE OF THE WARM FRONT HAS
PUSHED TO THE WEST OF THE ALASKA/ALEUTIAN RANGES AND WILL REMAIN JUST
WEST OF THOSE MOUNTAINS THROUGH THE NIGHT.
THE CENTRAL BERING SEA HAS HIGH PRESSURE OVER IT AND THAT WILL
PERSIST FOR ANOTHER DAY KEEPING NORTHWEST FLOW OVER SOUTHWEST ALASKA
AND THE ALASKA PENINSULA.

.SHORT TERM FORECAST...THE DOWNSLOPE PROCESS HAS ALREADY BEGUN OVER
THE KENAI PENINSULA THROUGH SUSITNA VALLEY AS THE PRECIPITATION HAS
NOW PUSHED ALONG THE ALASKA RANGE.
THE NORTH GULF COAST WILL SEE RAIN WITH THIS SYSTEM AS NIGHTTIME
TEMPERATURES WILL REMAIN WARM ENOUGH TO KEEP PRECIPITATION ALL RAIN.
SNOW WILL SLOWLY MOVE INTO THE EASTERN KUSKOKWIM VALLEY AND BRISTOL
BAY AREA TONIGHT IN ASSOCIATION WITH THE UPPER LEVEL TROUGH.

.LONG TERM FORECAST...GENERAL UPPER LEVEL PATTERN REMAINS THE SAME
THROUGH THE WEEK. AN UPPER LEVEL RIDGE REMAINS OVER THE BERING SEA
WITH UPPER LEVEL TROUGH OVER THE MAINLAND PART OF THE STATE.
TEMPERATURES ON BOTH OF THESE FEATURES WILL MODERATE SOME FROM WHERE
THEY ARE NOW. THIS WILL HELP TEMPERATURES RETURN TO MORE SEASONABLE
LEVELS.

.AER/ALU...WATCH/WARNING SUMMARY
PUBLIC...NONE.
MARINE...GALE 120 125 130 132 138 150 155 160 165.
         HEAVY FREEZING SPRAY 155 160 165 179.
FIRE WEATHER...NONE.

APR 08

In the hours before

Local storm report, Apr 26, 6:06 AM AKDT, 3 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ANCHORAGE AK
1106 AM ADT SAT APR 26 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     HEAVY SNOW       ANCHORAGE               61.22N 149.87W
04/25/2008  M22.0 INCH                          AK   NWS EMPLOYEE

            ANCHORAGE SAW ANYWHERE FROM 17.2 INCHES TO 22 INCHES IN
            THE NORTHEAST AREA OF TOWN. SNOWFALL MIXED WITH RAIN IN
            THE EARLY MORNING AND TURNED TO ALL SNOW BY 9AM ON FRIDAY
            THE 25TH. THE HEAVIEST SNOW FELL BETWEEN 3PM AND 6PM AT A
            RATE GREATER THAN 2 INCHES AN HOUR.

0900 AM     HEAVY SNOW       40 NNE TALKEETNA        62.87N 149.61W
04/25/2008  M15.0 INCH                          AK   TRAINED SPOTTER

            CHULITNA REPORTED 15 INCHES OF SNOW MOST OF WHICH CAME
            THE MORNING OF THE 25TH.

&&

SHEA

The office that day

Everything else NWS Anchorage, AK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 25, 11:00 PM AKDTGale WarningAFC36 hr
Apr 25, 11:00 PM AKDTGale WarningAFC24 hr
Apr 25, 11:00 PM AKDTSmall Craft AdvisoryAFC24 hr
Apr 25, 11:00 PM AKDTSmall Craft AdvisoryAFC12 hr
Apr 25, 11:00 PM AKDTStorm WarningAFC24 hr
Apr 25, 11:00 PM AKDTHeavy Freezing Spray WarningAFC12 hr
Apr 25, 11:00 PM AKDTHeavy Freezing Spray WarningAFC36 hr

Nearby

High Wind Warnings in Alaska, 2008Every high wind warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.